Pacific Journal of Mathematics

Moduli of linear differential equations on the Riemann sphere with fixed Galois groups.

Michael F. Singer

Article information

Pacific J. Math., Volume 160, Number 2 (1993), 343-395.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 12H05: Differential algebra [See also 13Nxx]
Secondary: 34A30: Linear equations and systems, general


Singer, Michael F. Moduli of linear differential equations on the Riemann sphere with fixed Galois groups. Pacific J. Math. 160 (1993), no. 2, 343--395.

Export citation


  • [BA81] F. Baldassari, On algebraicsolutions of Lame's differential equations, J. Differential Equations, 41 (1981), 44-58.
  • [BA89] F. Baldassari, Towards a Schwarz list for Lame differential operators via division points on elliptic curves,preprint, University of Padua, 1989.
  • [BE90] D. Bertrand, Personal Communication, 1990.
  • [BB85] D. Bertrand and F. Beukers,Equations Differentielles Lineaires etMajo- rations de Multiplicits, Ann. Sci. Ecole Norm. Sup.,4 serie,t. 18, (1985), 181-192.
  • [BH87] F. Beukers and G. Heckman, Monodromy for the Hypergeometric Func- tion nFn-\ , Preprint Nr. 483, University of Utrecht, 1987.
  • [BBH88] F. Beukers, D. Brownawell and G. Heckman, Siegel normality, Ann. Math., 127 (1988),279-308.
  • [BCR87] J. Bochnak, M.Coste andM.-F. Roy, Geometrie lgbrique Relle,Ergeb- nisse der Mathematik, Springer-Verlag, Berlin, 1987.
  • [CH89] B. Chiarellotto, On Lame operators which arepull-backof hypergeometric ones, preprint, University of Padua, 1989.
  • [CR62] C. Curtis and I. Reiner, Representation Theory of Finite GroupsandAs- sociative Algebras, Interscience Publishers,New York, 1962.
  • [DL89] A. Duval and M. Loday-Richaud, A Propos de VAlgorithm de Kovacic, preprint 89-12, Univ. de Paris-Sud,1989.
  • [DM88] A. Duval and C. Mitschi, Matrices de Stokes et Groupe de Galois des Equations Hypergeometriques Confluentes Generalizees, Pacific J. Math., 138, no. 1, (1989),25-56.
  • [DW90a] B. Dwork, On the moduli of second order differential equations on the Riemann sphere which are weakpullbacks of the hypergeometric equation, preprint, Princeton University, 1990.
  • [DW90b] B. Dwork, Differential operators with nilpotent p-curvature, Amer. J. Math., 112(1990), 749-786.
  • [DY52] E. Dynkin, Maximal subgroups of the classical groups, Trudy Moskov. Mat. Obschestva, 1, pp. 39-160; Amer. Math. Soc. Transl., Ser. 2, 6 (1957), 245-378.
  • [FO81] O. Foster, Lectures on Riemann Surfaces. Springer-Verlag, New York, 1981.
  • [GOL57] L. Goldman, Specializations and Picard-Vessiot theory, Trans. Amer. Math. Soc, 85 (1957),327-356.
  • [GR89] D. Yu. Grigor'ev, Complexity of quantifier elimination in the theory of ordinary differential equations, AAECC-6, Lecture Notes in Computer Science, vol. 357, Springer-Verlag, New York, 1989.
  • [HI15] E. Hilb, Lineare Differentialgleichungen in komplexen Gebiet, Encyclo- pedie der mathematischen Wissenschaften, Vol. IIB5, Teubner, Leipzig, 1915.
  • [HUM81] J. E. Humphreys, Linear Algebraic Groups, Second Edition, Springer- Verlag, New York, 1981.
  • [HO81] T. Honda, Algebraic differential equations, Symp. Math., 24,Academic Press, N.Y., (1981), 169-204.
  • [KA57] I. Kaplansky, An Introduction to Differential Algebra, Hermann, Paris. 1957.
  • [KA70] N.Katz, Nilpotent connections and theMonodromy Theorem', applications of a result ofTurittin, Pub. Math. IHES, 39 (1970), 176-232.
  • [KAT76] N.Katz, An Overview of Deligne's Work on Hilbert's Twenty-FirstProb- lem, Mathematical Developments Arising From Hubert Problems, Amer. Math. Soc, Providence, RI, 1976.
  • [KAT87] N.Katz, On the calculation of some differential Galois groups, Inv. Math., 87(1987), 13-61.
  • [KP87] N. Katz and R. Pink,A note onpseudo-CM representations anddifferential Galois groups, Duke Math. J., 54, No. 1, (1987),57-65.
  • [KO68] E.R. Kolchin,Algebraic groupsand algebraicdependence,Amer.J. Math., 90 (1968), 1151-1164.
  • [KO73] E.R. Kolchin, Differential Algebra and Algebraic Groups, Academic Press, New York, 1973.
  • [KO74] E.R. Kolchin, Constrained extensions of differential fields, Adv. in Math., 12 (1974), 141-170.
  • [KOV69] J. Kovacic, The inverseproblem in the Galois theory of differential fields, Ann. of Math., 89 (1969),583-608.
  • [KOV71] J. Kovacic, On the inverse problem in the Galois theory of differential fields, Ann. of Math., 93 (1971),269-284.
  • [LEV75] A. H. M. Levelt, Jordan decomposition for a class of singular differential operators, Ark. Math., 13 (1975), 1-27.
  • [MAL79] B. Malgrange, Sur la Reduction Formelle des Equations a Singularites Irregulieres, Grenoble preprint, 1979.
  • [MI89] C. Mitschi, Groupes de Galois differentiels des equations hypergeo- metriques confluentes genneralisees, C.R. Acad. Sci., Paris, 309, Serie I, (1989), 217-220.
  • [MIL70] J. Miller, On Differentially Hilbertian Differential Fields, Ph.D. Thesis, Columbia University, 1970.
  • [MO56] G. D. Mostow, Fully reducible subgroups of algebraic groups, Amer. J. Math., 78(1956),200-221.
  • [MUM76] D. Mumford, Algebraic Geometry I: Complex Projective Varieties, Springer-Verlag, New York, 1976.
  • [POO60] E. G. C. Poole, Introduction to the Theory of Linear DifferentialEqua- tions, Dover Publications, New York, 1960.
  • [RI66] J. F. Ritt, Differential Algebra, Dover Publications, New York, 1966.
  • [SA72] G. Sachs, Saturated Model Theory,W. A. Benjamin, New York, 1972.
  • [SCH68] L. Schlesinger, Handbuch der Theorie der linearen Differentialgleichun- gen, Johnson Reprint Corporation, New York, 1968.
  • [SEI56] A. Seidenberg, An Elimination Theory for Differential Algebra, Univ. Calif. Publ. Math. (N.S.), 3 (1956), 31-66.
  • [SI80] M. F. Singer,Algebraic Solutions of nth Order Linear DifferentialEqua- tions, Proceedings of the 1979 Queens UniversityConference on Number Theory, Queens Papers in Pure and Applied Math., 54 (1980),379-420.
  • [SI81] M. F. Singer,Liouvilliansolutions of nth orderlinear differential equations, Amer. J. Math., 103(1981),661-682.
  • [SI89] M. F. Singer, An Outline of Differential Galois Theory, Computer Algebra and Differential Equations, E. Tournier, Ed., Academic Press, London, (1989), 3-57.
  • [TT79] C.Tretkoff and M.Tretkof, Solution of the inverseproblem ofdifferential Galois theory in the classical case, Amer. J. Math., 101 (1979), 1327- 1332.
  • [WA79] W. C.Waterhouse, Introduction toAjfine GroupSchemes,Springer-Verlag, New York, 1979.
  • [WE73] B. A. F. Wehrfritz, Infinite Linear Groups, Ergebnisse der Mathematik, Springer-Verlag, Berlin, 1973.